Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 313, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2008, 12:24 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 12:24 AM EDT (04:24 UTC)
- Expired
- Jul 9, 2008, 1:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 1:00 AM EDT | TSTM WND DMG | 1 Sw Rockingham, NC | REPORT OF SEVERAL TREES DOWN IN CENTRAL WESTERN RICHMOND COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 090423
SVRRAH
NCC007-153-090530-
/O.NEW.KRAH.SV.W.0313.080709T0424Z-080709T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1224 AM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 130 AM EDT
* AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COVINGTON...OR 12 MILES NORTHEAST OF
WADESBORO...MOVING SOUTHEAST AT 15 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...
EAST ROCKINGHAM...
HAMLET...DOBBINS HEIGHTS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0424Z 325DEG 13KT 3508 7991
$$
MWS5 follow-up statements
000
WWUS52 KRAH 090438
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1237 AM EDT WED JUL 9 2008
NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
1237 AM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...
AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF COVINGTON...OR 10 MILES NORTHEAST OF WADESBORO...MOVING
SOUTH AT 12 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILESVILLE... BLEWETT
FALLS LAKE... AND RURAL AREAS NEAR THE ANSON AND RICHMOND COUNTY
BORDER. WINDS IN EXCESS OF 65 MPH ARE LIKELY WITH THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0437Z 346DEG 10KT 3505 7993
$$
MWS000
WWUS52 KRAH 090450
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT WED JUL 9 2008
NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
1247 AM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...
AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LILESVILLE...OR 6 MILES EAST OF WADESBORO...MOVING SOUTH AT 16 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILESVILLE... PEE DEE
WILDLIFE REFUGE... AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON
COUNTY AND RURAL WESTERN RICHMOND COUNTY.
THIS STORM HAS SHOWN SIGNS OF WEAK ROTATION. THIS IS A DANGEROUS
STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...PENNY SIZED HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0447Z 348DEG 14KT 3498 7996
$$
MWS000
WWUS52 KRAH 090511
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
109 AM EDT WED JUL 9 2008
NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
109 AM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...
AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LILESVILLE...OR 8 MILES WEST OF ROCKINGHAM...MOVING SOUTHEAST AT 12
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BLEWETT FALLS LAKE
AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON COUNTY AND RURAL
WESTERN RICHMOND COUNTY.
THIS STORM HAS SHOWN SIGNS OF ROTATION. SEVERE THUNDERSTORMS CAN AND
SOMETIMES DO PRODUCE TORNADOES. THIS IS A DANGEROUS STORM IF YOU
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...PENNY
SIZED HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0509Z 335DEG 10KT 3494 7990
$$
MWS000
WWUS52 KRAH 090516
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
114 AM EDT WED JUL 9 2008
NCC007-153-090530-
/O.CON.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
114 AM EDT WED JUL 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR RICHMOND AND EASTERN ANSON COUNTIES...
AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 2 MILES
NORTHWEST OF ROCKINGHAM...MOVING SOUTHEAST AT 17 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKINGHAM... BLEWETT
FALLS LAKE... AND SURROUNDING LOCATIONS IN RURAL EASTERN ANSON
COUNTY AND RURAL WESTERN RICHMOND COUNTY.
THIS STORM HAS SHOWN SIGNS OF ROTATION. SEVERE THUNDERSTORMS CAN AND
SOMETIMES DO PRODUCE TORNADOES. THIS IS A DANGEROUS STORM IF YOU
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...PENNY
SIZED HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0514Z 308DEG 15KT 3493 7982
$$
MWS000
WWUS52 KRAH 090531
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
127 AM EDT WED JUL 9 2008
NCC007-153-090537-
/O.EXP.KRAH.SV.W.0313.000000T0000Z-080709T0530Z/
ANSON NC-RICHMOND NC-
127 AM EDT WED JUL 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND AND EASTERN ANSON
COUNTIES EXPIRES AT 130 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
HOWEVER... GUSTY WINDS UP TO 45 MPH WILL BE POSSIBLE NEAR ROCKINGHAM
AND HAMLET THROUGH ABOUT 140 AM. IN ADDITION... VERY HEAVY RAIN OF 2
TO 3 INCHES IN THE NEXT HOUR IS ALSO LIKELY OVER RICHMOND COUNTY.
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM FOR RICHMOND
COUNTY AND EASTERN ANSON COUNTY.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3480 8004 3510 8007 3515 7998 3516 7990
3517 7985 3516 7961 3512 7957 3507 7956
3506 7950 3504 7946 3498 7957 3489 7957
3485 7962 3482 7961 3482 7967 3480 7970
TIME...MOT...LOC 0527Z 316DEG 13KT 3490 7977
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:20 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 8, 11:20 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1120 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /REST OF TODAY THROUGH TONIGHT/... AS OF 1120 PM TUESDAY... ATMOSPHERIC CONDITIONS ARE CERTAINLY RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR PROBABLE AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. -GIH && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 200 PM MONDAY... WEDNESDAY: MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING 2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN WESTERLY FLOW...88 TO 92 DEGREES. WEDNESDAY NIGHT: WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT. THURSDAY AND THURSDAY NIGHT: A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK... HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET. HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 240 AM TUESDAY... DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO LOWER 70S. MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 740 AM TUESDAY... PATCHY STRATUS AND FOG MAINLY OVER THE CENTRAL AND EASTERN TAF AREA WILL LIFT BY LATE MORNING. OTHERWISE WE CAN EXPECT SCATTERED TO BROKEN CLOUDS AT 3 TO 5 THOUSAND FEET WITH HIGHER CLOUDS ABOVE. MID AND UPPER LEVEL TROUGHS OVER THE WESTERN PORTION OF THE CWA WILL COMBINE WITH WITH PRECIP WATER VALUES IN EXCESS OF 1.75 INCHES... KS NEAR 30... AND CAPE 2500 TO 3000 J/KG. THERE WILL BE A CHANCE OF SHOWERS OVER THE WEST THIS MORNING. SHOWERS AND STORMS WILL BE POSSIBLE DURING THE AFTERNOON INTO THE OVERNIGHT HOURS... SO HAVE ADDED CB TO TAFS. LATER FORECAST WILL BETTER DEFINE LOCATION OF STORMS ONCE THEY BEGIN TO DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE IN SHOWERS WITH IFR CONDITIONS IN STRONGER STORMS. WINDS WILL INCREASE TO 10 KNOTS FROM THE SOUTHWEST. THE CHANCE FOR STORMS WILL CONTINUE THROUGH THURSDAY AS A FRONT MOVES ACROSS THE AREA WEDNESDAY AND LINGERS OVER EASTERN NORTH CAROLINA INTO THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST FRIDAY AND SETTLE OVER THE AREA SATURDAY. RETURNING VFR CONDITIONS TO THE AREA FOR THE FIRST PART OF THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...MLM LONG TERM...RHJ AVIATION...RHJ
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Special weather statement, Jul 8, 11:55 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1155 PM EDT TUE JUL 8 2008 NCZ075-085-086-090500- HOKE-MOORE-SCOTLAND- 1155 PM EDT TUE JUL 8 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE...WESTERN HOKE AND NORTHERN SCOTLAND COUNTIES THROUGH 100 AM EDT... AT 1155 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT 13 MPH. SOME LOCATIONS IN THE PATH OF THESE THUNDERSTORMS INCLUDE... PINEBLUFF... SOUTHERN PINES... ABERDEEN AND ASHLEY HEIGHTS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Local storm report, Jul 9, 12:06 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 E SILER CITY 35.73N 79.34W
07/08/2008 CHATHAM NC LAW ENFORCEMENT
POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
HWY 64.
&&
BSDLocal storm report, Jul 9, 12:11 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1211 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 NW GOLDSTON 35.63N 79.37W
07/08/2008 CHATHAM NC LAW ENFORCEMENT
ONE TREE DOWN IN THE INTERSECTION OF NC HIGHWAY 902 AND
SANDY BRANCH CHURCH ROAD.
&&
BSDLocal storm report, Jul 9, 12:12 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1212 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 7 E SILER CITY 35.73N 79.34W
07/08/2008 CHATHAM NC LAW ENFORCEMENT
POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
HWY 64.
&&
BSDLocal storm report, Jul 9, 12:18 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1218 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 6 SSW CARRBORO 35.85N 79.13W
07/08/2008 CHATHAM NC FIRE DEPT/RESCUE
ONE TREE REPORTED DOWN ON LAMONT NORWOOD ROAD... NEAR
ROCKWOOD LANE.
&&
BSDLocal storm report, Jul 9, 12:22 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 3 NNW MOUNT GILEAD 35.26N 80.02W
07/08/2008 MONTGOMERY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN AT THE INTERSECTION OF CC
CAMP ROAD AND PEE DEE ROAD.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Areal Flood Advisory | RAH | Hoke, Lee, Moore, Richmond, Scotland | 117 min |
| Jul 8, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 45 min |
| Jul 8, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 56 min |
| Jul 8, 8:36 PM EDT | Tornado Warning | RAH | Cumberland | 28 min |
| Jul 8, 8:45 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Person | 43 min |
| Jul 8, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 64 min |
| Jul 8, 9:00 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jul 8, 11:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 63 min |
| Jul 9, 12:06 AM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond | 114 min |
| Jul 9, 1:51 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 99 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jul 9, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Person | 62 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 54 min |
| Jul 9, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Vance | 59 min |
| Jul 9, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 51 min |
| Jul 9, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 39 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 56 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 56 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 55 min |
| Jul 9, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Jul 9, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 49 min |
| Jul 9, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Scotland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.